Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
145 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes recurrent rash on arm?

I had a rash on my arm, and my doctor prescribed prednisone (12 days ). I finished it a week ago Sunday, and the rash is coming back. He said it's an allergic reaction, but we're not sure to what. Will this go away on it's own? Is there something I can put on it?
Fri, 19 Dec 2014
Report Abuse
Allergist and Immunologist 's  Response
Hello,

Thank you for asking at HCM.

I went through your history and would like to make suggestions for you as follows:

1. If you have this complaints for the first time, I would prescribe you an antihistamine like fexofenadine or hydroxyzine or loratadine for 14 days.

2. I would also suggest you to apply a lotion like calamine over itchy areas.

3. Please do not scratch the itchy areas as it aggravates itching.

4. If you have recent intestinal symptoms or recent travel, I would suggest you an anti-parasitic medicine for 3 days as sometimes intestinal parasites can also cause such symptoms.

5. I usually use corticosteroids (prednisolone) for resistant hives/rashes. I do not prefer to use them as first drugs as they have many side effects.

Hope above suggestions will be helpful to you.

Should you have any further query, please feel free to ask at HCM.

Wish you the best of the health ahead.

Thank you & Regards.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


What causes recurrent rash on arm?

Hello, Thank you for asking at HCM. I went through your history and would like to make suggestions for you as follows: 1. If you have this complaints for the first time, I would prescribe you an antihistamine like fexofenadine or hydroxyzine or loratadine for 14 days. 2. I would also suggest you to apply a lotion like calamine over itchy areas. 3. Please do not scratch the itchy areas as it aggravates itching. 4. If you have recent intestinal symptoms or recent travel, I would suggest you an anti-parasitic medicine for 3 days as sometimes intestinal parasites can also cause such symptoms. 5. I usually use corticosteroids (prednisolone) for resistant hives/rashes. I do not prefer to use them as first drugs as they have many side effects. Hope above suggestions will be helpful to you. Should you have any further query, please feel free to ask at HCM. Wish you the best of the health ahead. Thank you & Regards.